Virginia, 2010

Damaging Winds in Virginia, June 6, 2010

June 6, 2010 · NWS LWX · 7 events in 2 counties and zones

A cold front passed through northern Virginia, bringing showers and thunderstorms with it. A warm and humid air mass ahead of the front resulted in moderate amounts of instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front passed through northern Virginia, bringing showers and thunderstorms with it. A warm and humid air mass ahead of the front resulted in moderate amounts of instability. The instability combined with the cold front for a few thunderstorms to produce damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 6, 11:57 AM EST, 23 minutes earlier.

Area forecast discussion, Jun 6, 11:57 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1257 PM EDT SUN JUN 6 2010

.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA THROUGH SOUTHERN OHIO WILL
TRACK INTO THE MID ATLANTIC REGION THIS AFTERNOON. COOLER AND
DRIER CONDITIONS ARE EXPECTED BEHIND THE FRONT FOR THE FIRST PART
OF THE WEEK. THE NEXT AREA OF LOW PRESSURE MAY IMPACT THE AREA BY
THE MIDDLE PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
FCST UPDTD FOR TOR WATCH 273...VALID TIL 00Z. CDFNT STILL NE-SW
ACRS PA AT 17Z. A BKN LN OF CNVCTN INTO PTMC HIGHLANDS ALREADY.
FWD MOTION 30-35 KT. DMGG WNDS THE MJR THREAT...HWVR GIVEN THE
SHEAR VALUES...CANNOT RULE OUT AN ISOL TOR.

17Z SNDG HAS JUST BEEN LAUNCHED. MODIFIED 12Z IAD RAOB SOUNDING
SHOW APPROXIMATELY 2500 J/KG OF SBCAPE THAT MAY BECOME REALIZED
MID-AFTN ACROSS SOUTHERN MD WHERE MSTLY SUNNY SKIES PERSIST. ALONG
AND WEST OF THE BLUE RIDGE...CLOUDS WILL LIMIT BOUNDARY LAYER
HEATING BUT 1500 J/KG OF MLCAPE IS EXPECTED TO BE AVAILABLE BY THE
TIME THE LINE CROSSES. ALTHOUGH THE BEST SHEAR/DYNAMICS WILL
REMAIN NORTH OF THE MASON- DIXON LINE...DEEP-LAYER SHEAR PROFILES
WILL INCREASE TO 45-55 KT AS THE FRONT APPROACHES...SUPPORTING
ORGANIZED STRONG CONVECTION. THE SETUP LOOKS FAVORABLE FOR
SCATTERED TO POSSIBLY NUMEROUS STRAIGHT-LINE WIND DAMAGE ACROSS
PORTIONS OF THE AREA...ESPECIALLY TOWARD THE WRN SHORE OF THE BAY.
THE STRONGEST UPDRAFTS MAY PRODUCE LARGE HAIL EAST OF THE BLUE
RIDGE AND HELICITY VALUES ARE SUPPORTIVE OF ISOLATED TORNADOES AS
WELL.

HIGHS TDA SHOULD OCCUR BY EARLY AFTN - ONE FINAL DAY OF U80S/A90.
AFTR THAT RGN GUSTY NW WINDS OF 20-25 MPH WL USHER IN SVRL DAYS OF
RESPITE TO THE ABV AVG TEMPS/HUMIDITY THE RNG HAS BEEN XPRNCG.
TEMPS/DWPTS SHOULD BEGIN DROPPING BY LATE AFTN IN THE WRN PART OF
THE CWA.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/...
TNGT FNT WL BE OFF THE CST BY THE START OF THE TNGT PD...W/ ANY
RESIDUAL RW/ TRW E OF THE BAY BY 03Z. WINDS WL DIMINISH QUICKLY
THIS EVE..SKIES CLRG OUT AFTR MDNGT. LOWS WL DROP INTO THE 50S W
OF I-95...L60S E W/ DWPTS DROPPING INTO THE L50S AREAWIDE. A VERY
PLSNT NGT...

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A COUPLE OF DAYS OFF /SO TO SPEAK/ FROM THE RECENT SUMMER-LIKE
CONDITIONS ON THE WAY. MON-TUE WILL BE TRANSITION DAYS FOR THE MID
ATLC...AS THE LAST WAVES OF THE CURRENT UPPER LOW PRESSURE TROUGH
PUSH OFF THE NRN ATLC COAST EARLY MONDAY. DRIER AIR WILL PUSH INTO
THE REGION FROM THE NW - BEHIND THE COLD FRONT. TEMPS WILL ONLY
CLIMB INTO THE U70S ON MON AFTN...W/ A WEAK NWLY WIND AND MAINLY
CLEAR SKIES. TUE WILL BEGIN IN SIMILAR FASHION BUT END OF THE W/ THE
APPROACH OF ANOTHER LOW PRESSURE SYSTEM.

THE NEXT WX-MAKER FOR THE REGION WILL BE A FAIRLY QUICK-MOVING AND
POTENT DISTURBANCE WILL BE LOCKED INTO THE UPPER ZONAL FLOW OVER THE
MID MS VLY EARLY NEXT WEEK. MID RANGE GUIDANCE SHOWS SEVERAL WAVES
OF MCS-LIKE FEATURES AFFECTING THE I-70 CORRIDOR FROM NRN MISSOURI
TO ERN OH FROM LATE MON THRU EARLY WED. A SUBSEQUENT UPPER VORT LOBE
WILL QUICKLY SLIDE IN FROM BEHIND ON WED /FROM THE WRN GREAT LAKES
REGION/ TO HELP RE-DEVELOP AND STRENGTHEN THE SFC LOW AS IT PUSHES
ACROSS THE MID ATLC DURING THE DAY ON WED. INSTABILITY LOOKS LIMITED
W/ THIS SCENARIO AND ANY MCS-TYPE FEATURE LOOKS LIKE IT WOULD BE
GUIDED SEWD...AND JUST SOUTH OF THE CWA ON WED - DOWN TOWARD THE VA
TIDEWATER REGION.

XTNDD...AS LOPRES DPNS OFF CAPE COD...H5 RDGG/SFC HIPRES WL SETTLE
INTO THE RGN THU-FRI. CUD STILL BE AN ISOL TRRN INDUCED TSRA THU
PRIOR TO DP LYR SUBSIDENCE. OTRW...PT-MOSUN SKIES AND NEAR NRML
TEMPS.

AS CAN BE XPCTD...GDNC VARIABILITY ENTERS THE PICTURE BY NXT WKND.
SYNOPTICALLY...WUD XPCT THE RDG TO MV OFFSHR...WHICH WUD ALLW WAA AS
WELL AS DIURNAL TSRA TO RTN.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MAIN IMPACTS FOR THE TERMINALS TDA WILL GUSTY SW WINDS AHEAD OF AN
APPROACHING COLD FRONT AND THE POTENTIAL FOR STRONG TSTMS DURING
THE AFTN. TRIED TO NARROW DOWN TIMING OF CONVECTION BY INCLUDING A
3-HR TEMPO GROUP OF TSRA/GUSTY WINDS SOMETIME BETWEEN 17-22Z
DEPENDING ON WHICH TERMINAL.

AFTER FROPA...WINDS WILL SHIFT TO THE W-NW AND THEN NW AROUND
15-20 KT WITH GUSTS TO 25 KT BEFORE DIMINISHING AFTER SUNSET.
IMPROVING CONDITIONS EXPECTED AFTER 00Z.

WINDS WILL SUBSIDE LATE SUNDAY INTO THE EARLY MORNING HRS ON MONDAY.
HIGH PRESSURE WILL BUILD-IN ON MON AND EXIT TUE. A FAST-MOVING LOW
WILL MAKE AN APPEARANCE EARLY WED...EXITING OFF THE COAST LATER THAT
EVENING BRINGING MAINLY A CHANCE OF RAIN AND SCATTERED TSTMS. HIGH
PRESSURE TO CLOSE OUT THE WORK WEEK...MORE SHOWERS/TSTMS POSSIBLE
NEXT WEEKEND.

&&

.MARINE...
SCA IN EFFECT FOR THE WATERS TODAY. LATEST MARINE OBS SHOW SW
WIND GUSTS INCREASING TO AROUND 15-20 KT ACROSS MOST OF TIDAL
POTOMAC AND MD CHSPK BAY THIS MRNG. EXPECT WINDS TO INCREASE TO 25
KT EVERYWHERE TDA AS A COLD FRONT APPROACHES FROM THE WEST. STRONG
TO SEVERE STORMS ARE EXPECTED AHEAD OF THE FRONT AS IT APPROACHES
THE WATERS DURING THE MID TO LATE AFTN. SMWS ARE LIKELY TO BE
ISSUED THIS AFTN SO MARINERS SHOULD MONITOR THE LATEST FCSTS. AN

SCA CONTINUES OVRNGT ON THE CHES BAY AS WINDS TURN NW AND CHANNEL
DOWN THE BAY.

HIGH PRESSURE MON/TUE. A QUICK MOVING LOW PRESSURE SYSTEM MOVES
THRU THE AREA ON WED - BRINGING RAIN SHOWERS. HIGH PRESSURE BUILDS
IN AGAIN ON THU AND FRI.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ530>534-
     537>543.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ535-
     536.

&&

SYNOPSIS...
NEAR TERM...HTS/JRK
SHORT TERM...ABW
LONG TERM...GMS/HTS
AVIATION...JRK/GMS
MARINE...JRK/GMS
Hazardous weather outlook, Jun 6, 11:49 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1249 PM EDT SUN JUN 6 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
071000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1249 PM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8PM. A BROKEN LINE OF STRONG TO
SEVERE THUNDERSTORMS WILL CROSS THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. DAMAGING WIND GUSTS ARE THE MOST LIKELY
THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE MARYLAND PORTION
OF THE CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A SMALL CRAFT
ADVISORY CONTINUES TONIGHT FOR THE LOWER TIDAL POTOMAC RIVER AND
MARYLAND PORTION OF THE CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY STORM
REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-071000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
1249 PM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8PM. A BROKEN LINE OF STRONG TO
SEVERE THUNDERSTORMS WILL CROSS THE AREA THIS AFTERNOON AND EARLY
THIS EVENING. DAMAGING WIND GUSTS ARE THE MOST LIKELY THREAT.
LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY STORM
REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jun 6, 10:20 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1120 AM EDT SUN JUN 6 2010

MDZ501-502-WVZ050-503-504-061545-
HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV-
1120 AM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...CENTRAL AND EASTERN
ALLEGANY...EXTREME WESTERN ALLEGANY...WESTERN MINERAL AND EASTERN
MINERAL COUNTIES...

AT 1120 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF FROSTBURG TO 5 MILES WEST OF
KITZMILLER...MOVING EAST AT 50 MPH.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3967 7852 3922 7877 3937 7922 3938 7921
      3943 7912 3948 7910 3947 7908 3968 7896
TIME...MOT...LOC 1520Z 280DEG 43KT 3967 7893 3939 7922

JRK
Special weather statement, Jun 6, 10:45 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1145 AM EDT SUN JUN 6 2010

MDZ501-WVZ050-501>504-061615-
HAMPSHIRE WV-WESTERN GRANT WV-EASTERN GRANT WV-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV-
1145 AM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...WESTERN GRANT...EASTERN
GRANT...EXTREME WESTERN ALLEGANY...WESTERN MINERAL AND EASTERN
MINERAL COUNTIES...

AT 1145 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LUKE...MOVING EAST AT 50 MPH.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3957 7888 3944 7899 3944 7897 3956 7883
      3950 7851 3915 7872 3919 7888 3924 7898
      3921 7900 3928 7936 3931 7930 3935 7926
      3942 7914 3948 7910 3948 7907 3960 7901
TIME...MOT...LOC 1545Z 280DEG 44KT 3948 7903

JRK
Special weather statement, Jun 6, 11:22 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1222 PM EDT SUN JUN 6 2010

VAZ028-031-WVZ050>053-061645-
CLARKE VA-JEFFERSON WV-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-
FREDERICK VA-
1222 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS TO AFFECT CLARKE...JEFFERSON...HAMPSHIRE...
BERKELEY...MORGAN AND FREDERICK COUNTIES...

AT 1222 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTHWEST OF WHITACRE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3949 7790 3917 7795 3928 7841 3945 7838
TIME...MOT...LOC 1622Z 280DEG 25KT 3935 7833

SBK
Special weather statement, Jun 6, 11:44 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 PM EDT SUN JUN 6 2010

VAZ028-031-WVZ052-053-061715-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
1244 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...

AT 1244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORE...MOVING EAST AT 55 MPH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3937 7775 3933 7775 3932 7773 3929 7776
      3924 7777 3920 7781 3914 7782 3911 7785
      3908 7786 3906 7790 3916 7841 3920 7843
      3924 7840 3926 7841 3934 7834 3936 7837
      3941 7835
TIME...MOT...LOC 1644Z 280DEG 46KT 3926 7832

SBK
Special weather statement, Jun 6, 11:59 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1259 PM EDT SUN JUN 6 2010

VAZ027-WVZ050-055-501-502-061730-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-WESTERN GRANT WV-EASTERN GRANT
1259 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE...
WESTERN GRANT AND EASTERN GRANT COUNTIES...

AT 1258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF STREBY...MOVING EAST AT 60 MPH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3925 7939 3927 7903 3924 7898 3927 7894
      3929 7851 3874 7860 3901 7933 3907 7930
      3908 7934 3911 7936 3921 7931 3920 7939
TIME...MOT...LOC 1658Z 281DEG 55KT 3910 7926

SBK

The radar

The Sterling radar (KLWX), 30 km away, was scanning. The volume nearest the first event began at 17:20 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Loudoun

When
June 6, 12:20 PM EST
Where
Loudoun County, 2.2 mi E of Round Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.128, -77.779

A branch about four to six inches in diameter was down from a birch tree near Round Hill.

Thunderstorm Wind, Loudoun

When
June 6, 12:20 PM EST
Where
Loudoun County, 1.89 mi NW of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.219, -77.745

A six inch tree limb was blown down onto Harpers Ferry Road at Route 9.

Thunderstorm Wind, Loudoun

When
June 6, 12:25 PM EST
Where
Loudoun County, 1.65 mi SSE of Purcellville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.127, -77.712

A tree was down at the intersection of South 20th Street and East A Street.

Thunderstorm Wind, Loudoun

When
June 6, 12:26 PM EST
Where
Loudoun County, 0.79 mi S of Wheatland
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.169, -77.672

A tree was down off of Route 9.

Thunderstorm Wind, Loudoun

When
June 6, 12:26 PM EST
Where
Loudoun County, 0.71 mi WNW of Hamilton
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
39.134, -77.662

A tree six inches in diameter was blown down onto East Colonial Highway.

Thunderstorm Wind, Stafford

When
June 6, 2:46 PM EST
Where
Stafford County, 1.78 mi N of Stafford
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.446, -77.402

A large tree fell into a fence and shed along Coal Landing Road near Route 1.

Thunderstorm Wind, Stafford

When
June 6, 2:55 PM EST
Where
Stafford County, 0.95 mi N of Arkendale
Measured
62 kt (71 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
38.444, -77.332

Trees were down near Arkendale Road and Brent Point Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239239, 239240, 239241, 239242, 239243, 239245, 239244.